PAP machine causing nausea and dizziness?

catherinetMay 24, 2007

Hi everyone,

I began using an APAP (auto positive airway pressure) machine at night for sleep apnea about 5 weeks ago. I was very happy that I adjusted fairly quickly to it. But about a week later, I began getting spells of nausea and dizziness. For the past several days, its been almost constant. I have been talking to another person that this is happening to, and reading on the internet of yet other people who are having problems. Its not common, but it sure would explain a few things for me. I was thinking it was hormones or gallbladder or even worse. I'm curious if any of you have ever come across this problem either with yourselves or someone in your family?

I guess the air pressure can possibly disturb things in our ears and cause this. I'm going to run a little experiment, and stop using it for several days and see if I feel better. But what a bummer if it ends up being the machine, since I'm sleeping better now. I guess there's always a price to pay for everything..........

Thank you for reporting this comment. Undo
Helen317

I just saw reference to this problem, which is described as aerophagia ("eating air"). I don't use the device but I do sleep with oxygen. I found reference to this problem on a website called cpaptalk.com/view topic. One of the threads is entitled "After 4 nights I am ready to quit." If you don't already know this website, I hope it is helpful to you.

Helen

    Bookmark   May 26, 2007 at 9:02PM
Thank you for reporting this comment. Undo
littleonefb

My hubby had the problem and he has sleep apnea as well. The doctor switched him to a CPAP machine and the problem stopped. It works well for him too.

    Bookmark   May 27, 2007 at 1:42AM
Thank you for reporting this comment. Undo
catherinet

Thanks Helen and littleonefb,
I have had alot of air in my stomach in my life, and I honestly don't feel like I have that problem with the APAP machine. The nausea starts up about an hour after I get up, and goes all day long. I quit using the machine about 3-4 days ago, and I'm still really nauseous......so maybe I should consider something else......like gallbladder.
Thanks for your help.

    Bookmark   May 27, 2007 at 5:21PM
Thank you for reporting this comment. Undo
agnespuffin

You could be right. There might be something else going on that could be easily corrected. It seems as if when one thing is wrong, all sorts of other things go wrong at the same time!

    Bookmark   May 30, 2007 at 9:35AM
Thank you for reporting this comment. Undo
catherinet

Well, I think the mystery might be hopefully figured out.
I had a colonoscopy 2 weeks ago, the day before all this nausea started. No one ever told me the possibility that nausea could get so bad and for so long after a colonoscopy! I was talking to someone on the IBS forum, and she had the same problem........and discovered that it was from all the good bacteria getting washed away in the clean-out.
Why didn't the doc warn me about this???
I went to the ENT today and he said my ears were fine, and that he doubted it was caused by my APAP machine.
I'm eating yogurt and taking acidophilus now, in hopes of getting things balanced soon. What a bummer. Why couldn't they have warned me about this??? Maybe I was just stupid for not thinking of it. Hopefully this nausea will be over soon. Its no fun!

    Bookmark   May 30, 2007 at 5:06PM
Thank you for reporting this comment. Undo
catherinet

Here's an update:
I really thought it was from the colonoscopy. But When I restarted using the APAP machine.......I got sicker than a dog again! I'm seeing my Internist Monday, but this is a real enigma to me.

    Bookmark   June 2, 2007 at 10:42PM
Sign Up to comment
More Discussions
Suggest a remedy for chapped hand and breaking of nails
I am a working lady and my work is mostly on computer....
kalifa
Generic Advair?
It is so expensive and my insurance doesn't cover any...
wertach zone 7-B SC
air purifier, blueair 650E/IQ healthpro plus/whirlpool AP51030K
I am considering buying one or two more air purifiers...
janesylvia
L-dopa Rx replacement for RLS anyone?
Anyone have RLS (restless leg syndrome)? I have been...
vieja_gw
Right side chest pain only at night when sleeping
Hi Everyone, I've done some research, and have found...
SconsinKid
Sponsored Products
Alba Denim Rectangular: 5 Ft. 5 In. x 7 Ft. 7 In. Rug
$149.99 | Bellacor
Area Rug: Courtyard Garden Plum 5' 3" x 7' 7"
Home Depot
Rizzy Home Brown and Mustard Embroidery Decorative Throw Pillow - T04945
$40.00 | Hayneedle
Terrene Anise 4x12 Glass Tile
$15.95 | TileBar
Spa Luxe Cool Touch Moisture Wicking Mattress Pad
Overstock.com
Double Dobby Tub Mat Plain - PRAIRIE (One Size)
$29.90 | Horchow
© 2015 Houzz Inc. Houzz® The new way to design your home™